Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Currently taking Prozac for OCD, feeling tired, worried about serotonin-syndrome?

Hi, I am on 80mgs of Prozac for OCD . I have started a huge health change which includes working out. Because I am so tired all the time with Prozac most likely being the reason, I tried some pre work out supplments and a pre work out/ fat burner supplment walked Detonate. They worked great for me, and I had a great work out, great focus. However, at the end of the day, ( 7 hours after supplment) I had a really bad headache . I would love to continue taking this supplment but I m worried about serotonin- syndrome . Please advise?
Asked On : Mon, 7 Jan 2013
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Acoording to the manufacturer's information, Detonate supplement contains Dendrobium Extract (Stem), B-Phenylethylamine HCL, Tangerine Extract (Fruit), Caffeine Anhydrous, Green Tea Extract (Leaf), Green Coffee Bean Extract, Asian Ginseng (Root), Black Pepper Extract (As BioPerineĀ®) (Fruit).

Among these ingredients, many are stimulants which act on the sympathetic nervous system and increase the body's metabolism. In addition, Ginseng is a herb which is supposed to have serotonergic properties. Also, it is possible that these supplements can contain other ingredients which are not mentioned in the label.

Now, 80mg of Prozac (Fluoxetine) is a high dose and you have to be very careful while taking other medication or supplements along with it. So, my opinion is that it is better to avoid taking this supplement along with this high dose of Prozac, and a risk of serotonin syndrome cannot be ruled out.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 8 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor